Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|mrsp - Tue Nov 03, 2009 2:52 pm||
I have never had a normal period and now it's missing! My last gyno switched my pills to a low-dose hormone pill and after spotting for a month, I took myself off of it. I have a new gyno who says I have post-pill amennorhea. I have not had a period since August and I am really stressed about my missing period....does the switch in pills have anything to do with this as well? I had a clean pap test and have no other symptoms that something is awry. My gyno told me to wait until the end of this month before calling him about what to do. I want to go back on the pill since my husband and I are not ready for kids, but now I am scared...if this is the kind of thing that happens, should I allow it to happen again? I am such a nervous wreck...I hope this message makes sense.
|Debbie Miller, RN - Tue Nov 10, 2009 9:24 pm||
Having periods is not necessary for good health, but may be important when trying to conceive or reassuring when trying to avoid pregnancy. I would recommend using an alternative form of birth control if having a period will ease our mind. Perhaps ti would be worth trying the continuous pill which causes cessation of periods altogether. If you aren't expecting them, maybe you wouldn't be stressed about missing them. Some women have very light or absent periods while on oral contraceptives because ovulation is interrupted and they just don't get the withdrawal bleed.
I suspect your doctor feels things will normalize and there is no need to rush into treatment, and if you aren't ovulating, with that being the reason you have no period, it is nothing to worry about.
Try to be patient but be cautious in case you do ovulate. Maybe condoms until you get a period or see your doctor?
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.